Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 6, 2017, 2:40 PM MDT for Teller County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2017, 2:40 PM MDT (20:40 UTC)
- Expired
- May 6, 2017, 3:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS85 KPUB 062040 SPSPUB Special Weather Statement National Weather Service Pueblo CO 240 PM MDT SAT MAY 6 2017 COZ081-082-084-085-062145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 240 PM MDT SAT MAY 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 345 PM MDT... At 239 PM MDT, Doppler radar was tracking a strong thunderstorm over Manitou Springs, or near Colorado Springs, moving northeast at 15 mph. Half inch hail, wind gusts up to 50 mph, locally heavy rain and lightning will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Air Force Academy, Manitou Springs and Cascade. LAT...LON 3878 10488 3884 10502 3906 10491 3895 10468 TIME...MOT...LOC 2039Z 213DEG 13KT 3887 10491 $$ LW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 6, 11:47 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 6, 11:47 AM MDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1147 AM MDT Sat May 6 2017 .UPDATE... Issued at 838 AM MDT Sat May 6 2017 Reinitialized front end forecast grids with latest observations. && .SHORT TERM...(Today and tonight) Issued at 427 AM MDT Sat May 6 2017 Currently, IR satellite imagery showed some scattered mid-level clouds across the eastern mountains and I-25 corridor. Temperatures were mild, with 40s and lower 50s plains and high valleys, with 30s across the mountains, with generally light winds. Today, Upper ridge axis is forecast by models to slide to the east of Colorado. Upper trough off the California coast will have a shortwave rotating on its forward edge moving south to north across Utah and western Colorado. This will bring a little moisture and lift across the higher terrain during the afternoon with isolated to scattered convection developing, primarily along the Continental Divide. Meantime, across the plains, dry weather will prevail, although southerly winds will be on the increase along with increasing low level moisture. It will be another warm day with highs well into the 80s across the plains, 70s and lower 80s across the I-25 corridor, 70s high valleys, and generally upper 40s to 60s across the mountains. Tonight, the shortwave will keep convection going across mainly the Continental Divide and higher peaks of the eastern mountains. Otherwise, expect dry weather and mild temperatures overnight, with lows in the 50s across the plains and I-25 corridor, and 30s and 40s high valleys and mountains. .LONG TERM...(Sunday through Friday) Issued at 427 AM MDT Sat May 6 2017 Fairly active weather pattern in place through the extended period. Sunday and Monday...Models are in good agreement on placing the upper low over southern CA Sunday morning, then shifting it to southern AZ on Mon. A constant southerly feed of warm air and the beginnings of a tap of gulf moisture will spread isolated showers and thunderstorms to the forecast area for Sun, then greater coverage of the convection for Mon. Expect high temps both days to be in the 70s and 80s, with readings nearing 90F for the e plains on Sun. Tuesday through Thursday...The low pressure system starts to make a move on Tue, edging up across AZ on Tue, across NM on Wed, then across the Panhandles and into KS on Thu. Both Tue and Wed, waves of energy will rotate around the low at the same time as it nears CO, This will enhance convection potential across Southern CO both days, which in turn will mean a greater chance for heavy rainfall affecting area burn scars, as well as a greater chance for stronger storms. The window for strong storm potential will depend greatly on low placement, and latest runs have slowed the system considerably so will not place too much confidence in the timing of the forecast just yet. Highs will climb into the 60s and 70s most areas for both Tue and Wed, then as the low passes to the east on Thu, a cold front on the back side of the system will cool temps into the 50s and 60s. Friday...Extended models indicate that an upper ridge will move into the region on Fri. There will be enough residual moisture for isolated to low-end scattered shower coverage over the higher terrain and adjacent plains Fri aftn and eve. In addition, temps will warm into the 60s, to near 70F across the e plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1125 AM MDT Sat May 6 2017 As the upper-level ridge, currently over the region, propagates east, the region begins to experience added moisture in response to an upper-level trough located over southern California. The added moisture will enable clouds to fill over the region at times, but not low enough to impede any travel. Thunderstorms are a possibility today, and if storms develop, MVFR/IFR conditions may be experienced. As of right now, high-resolution model data does not support storms developing near ALS,COS, or PUB, so VFR conditions are in the TAF for the extent of the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...TM LONG TERM...MOORE AVIATION...SKELLY
Hazardous weather outlook, May 6, 11:55 AM MDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1155 AM MDT Sat May 6 2017 COZ058>089-093>099-071800- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1155 AM MDT Sat May 6 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will occur mainly across the Continental Divide this afternoon and evening. A few storms will also be possible across the eastern mountains. The main concerns with any storms will be lightning, wind gusts up to 40 mph and local small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday, scattered thunderstorms are expected over the mountains with isolated storms across the plains. The primary concerns will be lightning, wind gusts up to 40 mph and local small hail. Monday, thunderstorms are expected to become stronger and more widespread. Severe thunderstorms will be possible. Primary concerns will be lightning, strong winds, large hail, locally heavy rain and burn scar flooding. Tornadoes will also be possible. Tuesday through Thursday, an area of low pressure will move over the region. It will bring the chance for severe thunderstorms to the area, especially on Tuesday and Wednesday. Primary concerns will be strong winds, large hail, heavy rain, burn scar flooding and possibly tornadoes. Additionally, accumulating snow may fall in the mountains above 8000 feet, especially late Wednesday into Thursday. There is still uncertainty on the exact track and strength of the incoming storm system. Please stay up to date with the latest forecast. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through tonight across the higher terrain, mainly along the Continental Divide. 50/50
In the hours before
Special weather statement, May 6, 2:40 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 240 PM MDT SAT MAY 6 2017 COZ081-082-084-085-062145- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 240 PM MDT SAT MAY 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 345 PM MDT... At 239 PM MDT, Doppler radar was tracking a strong thunderstorm over Manitou Springs, or near Colorado Springs, moving northeast at 15 mph. Half inch hail, wind gusts up to 50 mph, locally heavy rain and lightning will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Air Force Academy, Manitou Springs and Cascade. LAT...LON 3878 10488 3884 10502 3906 10491 3895 10468 TIME...MOT...LOC 2039Z 213DEG 13KT 3887 10491 LW
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.